MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. N/A; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. N/A; STAPLE, IMPLANTABLE
Catalog Number CDH25A
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a lap gastrectomy the spring at the base of stapler spring open, which cannot be docked with the stapler head.Changed the new one to complete surgery.No additional information can be provided.No patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/2/2026.D4: batch#: 604d58.This is an analysis of a photo submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: the photo shows an anvil with the locks protruding of anvil shaft, a washer uncut with body fluids on it and with an inserted ancillary trocar.Based on the photo the event described is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number of 604d58 / 50cdh25a, and no non-conformance's were identified.Additional information was requested and the following was obtained: 1.Was there a patient consequence? no.2.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/24/2026.D4: batch # 578d00.Investigation summary : the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample determined that the cdh25a device arrived with no apparent damage, with the anvil not inserted.The breakaway washer was present, uncut and there were staples present.Further analysis shows that the anvil was received with the locking spring of anvil damage.In addition, scratches were noted on this area.No functional test was performed due to the condition of the anvil.The event reported was confirmed and it is related to improper use of the device.Do not clamp across or grip on the locking springs when attempting to reattach the anvil.To avoid inclusion of tissue within the anvil shaft, do not use it for piercing.Instead, insert the ancillary trocar (included with stapler) into the anvil shaft as described in the section on ¿use of ancillary trocar.¿ please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 578d00, and no non-conformances were identified.

Brand Name
N/A
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24769420
Report Number3005075853-2026-02467
Device Sequence Number21348147
Product Code GDW
UDI-Device Identifier10705036003458
UDI-Public(01)10705036003458(17)300530(10)604D58
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH25A
Device Lot Number604D58
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown